Maine, 2007

High Wind in Maine, November 3 to 4, 2007

November 3 to 4, 2007 · NWS CAR · 8 events in 8 counties and zones

Intense extratropical low Noel brought strong winds and heavy rains to portions of the region while tracking north across the Gulf of Maine and maritime provinces. The strongest winds occurred across central and Downeast portions of the region from the evening of Saturday the 3rd through the early morning hours of Sunday the 4th.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Intense extratropical low Noel brought strong winds and heavy rains to portions of the region while tracking north across the Gulf of Maine and maritime provinces. The strongest winds occurred across central and Downeast portions of the region from the evening of Saturday the 3rd through the early morning hours of Sunday the 4th. The strong winds toppled and snapped many trees along with large branches. The combination of strong winds and falling trees also brought down many power lines and utility poles which contributed to thousands of people losing power for varying lengths of time. Sustained winds of 40 to 50 mph...with gusts of 60 to 70 mph...occurred across central and Downeast areas. The strongest winds generally occurred along the coast...nearest the track of the low.

The storm also brought heavy rain to portions of the region. Storm total rainfall of 2.00 to 3.00 inches was common across central and Downeast areas...with localized totals of 4.00 to 5.00 inches along portions of the Downeast coast. The heavy rains contributed to some poor drainage flooding...which was compounded by leaves blocking storm drains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Nov 3, 3:07 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Nov 3, 3:07 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT SAT NOV 3 2007

.SYNOPSIS...
INTENSE LOW PRESSURE WILL TRACK INTO THE GULF OF MAINE BY LATE
THIS EVENING AND INTO THE BAY OF FUNDY EARLY SUNDAY MORNING. THE
LOW WILL CONTINUE THROUGH THE MARITIMES DURING SUNDAY. AS THE LOW
MOVES THROUGH EASTERN CANADA...HIGH PRESSURE WILL BUILD IN FROM
THE WEST SUNDAY NIGHT. THE HIGH WILL MOVE EAST OF THE AREA MONDAY
WITH A STRONG COLD FRONT APPROACHING ON TUESDAY.
&&

.NEAR TERM /THROUGH SUNDAY/...
LATEST OPERATIONAL GUIDANCE INDICATED A LITTLE SHIFT TO THE EAST OF THE
BEST BANDING AND ASSOCIATED QPF FROM THE PRIOR 06Z RUNS. MODEST
CHGS WERE MADE TO REFLECT THIS TREND...BUT NOT COMPLETELY IN THE EVENT
THE 12Z RUNS MIGHT BE JUST AN ARTIFACT OF MODEL OSCILLATION. SUBSEQUENTLY...
WITH THE POTENTIAL OF THE BEST BANDING LATE...AND ASSOCIATED
DYNAMIC COOLING SETTING UP A LITTLE FURTHER EAST OVER AROOSTOOK
COUNTY...WE HAD TO INDICATE THE POTENTIAL OF ACCUMULATING SNFL
FURTHER SE THAN EARLIER ANTICIPATED. SINCE...HOWEVER...SNFL WILL
BE HIGHLY DEPENDENT WHERE THE BEST BANDING SETS UP RELATIVE TO THE
HIGHER TERRAIN OF THE FA...THE SNFL PTN OF THE FCST IS RELATIVELY
LOW CONFIDENCE WITH LARGE RANGES IN PREDICTED SNFL...SINCE HI HRLY
SN ACCUMULATION RATES LATER TNGT WILL BE DEPENDENT ON THE DYNAMIC
COOLING ASSOCIATED WITH THE HVY PRECIP BANDING PSN.

ANY REMAINING SNFL OVR NRN PTNS OF THE FA SHOULD WIND DOWN DURING
THE MORNING HRS AS THE DEFORMATION BAND LIFTS RAPIDLE NE OF THE FA
AS STORM MAKES RAPID PROGRESS INTO THE NRN MARITITMES...LEAVING
PTLY TO MSLY SUNNY SKIES DURING THE AFT.

WIND HEADLINES REMAIN THE SAME...WITH HIGH WIND WARNINGS CONTG OVR
THE SR HF OF THE FA...AND WIND ADV WINDS ROLLED UP INTO THE WINTER
STORM WARNING/WINTER WX ADV HEADLINES ACROSS THE N. WINDS SHOULD
DIMINISH SUN AFT.

LASTLY...WE KEPT THE FLOOD WATCH AS IS FROM THE PREVIOUS UPDATE...WITH
QPF TOTALS UP TO 3 INCHES ACROSS THE FAR SE.
&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
FEW CHGS WERE MADE TO THIS PTN OF THE FCST. FAIR WX SUN NGT AND
MON WILL GIVE WAY TO A CHC OF SHWRS WITH THE NEXT FRONTAL SYSTEM
TUE INTO TUE NGT.
&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
THE POSSIBILITY OF SHOWERS WILL CONTINUE AS UPPER TROUGH
CONTINUES OVER THE CWA WEDS INTO THURS. PRECIP SHOULD FALL MOSTLY
IN THE NORTH AND WESTERN ZONES AND TAKE THE FORM OF SNOW AS TEMPS
WILL BE COLD ENOUGH TO ALLOW FOR THIS. CONDITIONS WILL DRY OUT
TEMPORARILY ON THURS AND FRI BEFORE NEXT POSSIBLE SHOT OF PRECIP
COMES FROM A CLOSED LOW PRESSURE SYSTEM OVER THE ATLANTIC. BOTH
ECMWF/GFS OP HINTING AT THIS SYSTEM...BUT SINCE IT IS FAR OUT INTO
THE FUTURE...WILL CONTINUE TO MONITOR PROGRESSION OF THIS SYSTEM
AS TIME PASSES.
&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
CONDITIONS WILL LOWER TO IFR AS RAIN SPREADS RAPIDLY FROM SOUTH TO
NORTH THROUGH EARLY TONIGHT. THEN COLDER AIR FILTERING INTO THE
NORTHERN ZONES WILL TRANSITION THE RAIN TO SNOW WITH IFR CONDITIONS
CONTINUING INTO MID MORNING SUNDAY. AS WINDS SHIFT TO NORTHWEST
AND PRECIPITATION ENDS...EXPECT VFR CONDITIONS WITH DOWN-SLOPING
CONDITIONS DEVELOPING DOWNEAST LATE TONIGHT THROUGH SUNDAY. WEAK
RIDGING WILL RESULT IN VFR CONDITIONS LATE SUNDAY INTO MONDAY.
MVFR/IFR CIGS EXPECTED AGAIN MONDAY NIGHT THROUGH TUESDAY.
&&

.MARINE...
REMNANTS OF HURRICANE NOEL CURRENTLY LOCATED OFF THE MID-ATLANTIC
STATES WILL CONTINUE TO MOVE TO THE NORTHEAST TONIGHT MOVING
THROUGH THE BAY OF FUNDY EARLY SUNDAY MORNING. PREVIOUS FORECAST
FOR WIND OUT TO 12Z SUNDAY MORNING STILL LOOK GOOD SO HAVE ONLY
MADE SOME MINOR ADJUSTMENTS TO INCREASE SUSTAINED AND GUST SPEEDS
EARLY SUNDAY. AFTER 12Z SUNDAY HAVE USED A 50/50 BLEND OF THE GFS40
AND THE NAM12 THEN ADDED 2 KNOTS TO SPEED TO ADJUST BIAS. FOR
WAVES: PRIMARY WAVE FIELD IS FROM SOUTHEAST WITH SECONDARY WIND
DRIVEN FIELD OUT OF NORTHEAST. WAVE HEIGHTS FOR 12Z RUN A LITTLE
LOWER THAN OBSERVATIONS TO SOUTH...HOWEVER WITH FORECASTED NUMBERS
A LITTLE HIGHER THAN LATEST MODEL WILL NOT MAKE ANY ADJUSTMENTS.
SO ONLY CHANGES MADE WAS TO ADJUST WAVE HEIGHTS IN INTRA- COASTAL
ZONE 52 WHICH WERE TOO HIGH FOR AVAILABLE FETCH.
&&

.TIDES/COASTAL FLOODING...
PRIMARY CONCERN IS HIGH TIDE APPROXIMATELY 0700 PM TONIGHT.
PARTITIONING LATEST WNA SPECTRAL BULLETIN...SOUTHEAST SWELL
COMPONENT BUILDS TO 20 FEET...HOWEVER THIS DOES NOT OCCUR UNTIL
06Z WHICH IS WELL AFTER HIGH TIDE. OTHER POSITIVE NOTE IS
ASTRONOMICAL TIDE IS ABOUT 3 FEET LOWER THAN HIGHEST TIDE OF
MONTH. EVEN SO ENOUGH ON-SHORE WAVE FIELD TO BE OF CONCERN FOR
MINOR PROBLEMS PRIMARILY WITH BEACH EROSION DUE TO RUN-UP FROM THE
ONSHORE WAVE FIELD. SET-UP FROM WAVE FIELD ALSO SUFFICIENT FOR 1
TO 2 FOOT STORM SURGE IN ADDITION TO BEACH RUN-UP. WIND SET-UP
NOT OF MAJOR CONCERN WITH NORTHEAST WIND DIRECTION. ONE OTHER
NOTE...WITH ON-SHORE SWELL FIELD PERSISTING UNTIL HIGH TIDE 6:30
AM SUNDAY MORNING...IT IS POSSIBLE BEACH EROSION COULD OCCUR AT
THIS TIME AS WELL. SO WILL CONTINUE CONTINUE WITH COASTAL FLOOD
WATCH FOR THIS EVENING.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM MIDNIGHT EDT TONIGHT TO 10 AM EST
     SUNDAY FOR MEZ001>005-010.
     HIGH WIND WARNING UNTIL 10 AM EST SUNDAY FOR MEZ011-015>017-
     029>032.
     WINTER WEATHER ADVISORY FROM 2 AM TO 10 AM EST SUNDAY FOR
     MEZ006-011-031.
     FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MEZ011-015>017-
     029>032.
     WIND ADVISORY UNTIL 10 AM EST SUNDAY FOR MEZ006.
     COASTAL FLOOD ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MEZ029-
     030.
MARINE...STORM WARNING UNTIL 6 AM EST SUNDAY FOR ANZ050>052.

&&

NEAR TERM...FITZSIMMONS/VJN
SHORT TERM...FITZSIMMONS/MIGNONE
LONG TERM...ALLEGRETTO
AVIATION...FITZSIMMONS/VJN
MARINE...MIGNONE/VJN/FITZSIMMONS
TIDES/COASTAL FLOODING...MIGNONE
Hazardous weather outlook, Nov 3, 2:08 PM EST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
308 PM EDT SAT NOV 3 2007

MEZ001-003-041915-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
308 PM EDT SAT NOV 3 2007

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT EDT TONIGHT TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ004-010-041915-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
308 PM EDT SAT NOV 3 2007

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT EDT TONIGHT TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ002-005-041915-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-
308 PM EDT SAT NOV 3 2007

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT EDT TONIGHT TO 10 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ006-041915-
SOUTHEAST AROOSTOOK-
308 PM EDT SAT NOV 3 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ011-031-041915-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
308 PM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND NORTH
CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ015>017-032-041915-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
NORTHERN WASHINGTON-
308 PM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ029-030-041915-
COASTAL HANCOCK-COASTAL WASHINGTON-
308 PM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

ANZ050>052-041915-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
308 PM EDT SAT NOV 3 2007

...STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SEVERE WEATHER BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 high wind. Local standard time, as filed.

High Wind, Southern Piscataquis

When
November 3, 7:00 PM EST to November 4, 8:00 AM EST
Where
Southern Piscataquis forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Trees and power lines were toppled by wind gusts estimated at around 60 mph.

High Wind, Coastal Washington

When
November 3, 7:14 PM EST to November 4, 8:00 AM EST
Where
Coastal Washington forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Law Enforcement
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Trees and power lines were toppled by wind gusts estimated at around 65 mph. A wind gust to 66 mph was measured at Cutler.

High Wind, Southern Penobscot

When
November 3, 8:47 PM EST to November 4, 8:00 AM EST
Where
Southern Penobscot forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Trees and power lines were toppled by wind gusts estimated at around 60 mph.

High Wind, Coastal Hancock

When
November 3, 9:30 PM EST to November 4, 8:00 AM EST
Where
Coastal Hancock forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Law Enforcement
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Trees and power lines were toppled by wind gusts estimated at around 65 mph. A wind gust to 64 mph was measured at Brooklin.|

High Wind, Interior Hancock

When
November 3, 10:00 PM EST to November 4, 8:00 AM EST
Where
Interior Hancock forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Trees and power lines were toppled by wind gusts estimated at around 60 mph.

High Wind, Central Penobscot

When
November 4, 12:30 AM EST to 8:00 AM EST
Where
Central Penobscot forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Trees and power lines were toppled by wind gusts estimated at around 60 mph.

High Wind, Central Washington

When
November 4, 12:30 AM EST to 8:00 AM EST
Where
Central Washington forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Trees and power lines were toppled by wind gusts estimated at around 60 mph.

High Wind, Northern Washington

When
November 4, 12:30 AM EST to 8:00 AM EST
Where
Northern Washington forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Trees and power lines were toppled by wind gusts estimated at around 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59617, 59618, 59619, 59620, 59621, 59622, 59623, 59624.